Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suffering from Renal failure and Rheumatoid arthritis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   my father has been diagnosed with renal failure and rheumatoid athritis and for the last two days they have started dialysis, and his stomach is also bloated, so the doctors at the hospital has put a pipe through his nose to extract fluid from his stomach... but while pulling the fluid we found that it had a light brown colour .....can you please tell me what is the problem with his stomach as the doctors don't seem to know....
Doctor :   Hi
User :   nice to meet you doc
Doctor :   What is the age of your father?
User :   74
Doctor :   Since when is he is kidney failed?
User :   recently detected
Doctor :   Ok
User :   10 days back to be precise
Doctor :   The stomach bloating seems to be ascites with the fluid in the stomach.
Doctor :   Is the face and the legs also bloat?
User :   but docs have ruled out ascites and they say its distention
Doctor :   Ok
User :   but why this colour in the fluid
Doctor :   The aspiration of the stomach contents show a brownish contents
Doctor :   which means there is oozing of the blood
Doctor :   This might be because of gastritis or varices
Doctor :   It is common in any ill patients
Doctor :   Stress induced gastritis or other causes
User :   doctors suspect blockage in rectum .. they tried to extract through the pipe from the nose and intiially high secretion of green fluid but now colour has changed to light brown
Doctor :   green fluid is bile
Doctor :   and now it is probably a mixture of acid and blood
User :   since he is constipated for the last few days and he cannot eat but on drip what would be the outcome
Doctor :   It is tough to say the outcome now
Doctor :   The nursing care, the doctor's acumen all counts
Doctor :   It is how the renal failure progresses
Doctor :   Are they seeking nephrologist's help for dialysis
User :   renal failure he is recovering and
User :   infact all his athritis pain and everything including his bp and renal problems are stable his color is also normal
Doctor :   Ok
Doctor :   Does he take pain killer because of the knee pain
User :   the only problem is with the stomach
Doctor :   I think if he had used lot of pain killers it had resulted in renal failure and the gastritis
User :   well he has been having high bp for a long time and in fact he did not know until 7-8 yrs back
Doctor :   Ok
User :   they gave him pain killers before his dialysis but now now
User :   they r giving him anibiotics and another drug to stop him from vomiting
Doctor :   The outcome cannot be predicted now
Doctor :   I think he is in uremic gastropathy
User :   what is this
Doctor :   Let him be managed by the Doctors
Doctor :   because of renal failure, there can be bleeding the stomach
User :   ok
User :   what is the name of the problem with his stomach
Doctor :   Gastritis
Doctor :   Do you have any more questions?
Doctor :   The Doctor from now put him on Nasogastric tube
Doctor :   Some acid reducers
Doctor :   Diet should be protien restricted
Doctor :   and Sodium restricted
Doctor :   Diet is very important from now
Doctor :   Constipation should be addressed by Gastroenterologist
Doctor :   if enema is a suitable option
Doctor :   Now on it is multidisciplinary approach for your father
Doctor :   1) Nephrologist 2) Gastroenterologist 3) Dietitian 4) General physician
Doctor :   Did you follow?
Doctor :   Are you with me?
User :   ok
User :   thanks a lot for the info
Doctor :   Thanks for consulting me
User :   will revert back once there are other issues
Doctor :   No problem
Doctor :   I shall wait
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor